MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used for an percutaneous transhepatic cholangiography drainage of the intrahepatic bile duct.The patient was transferred to the hospital ward and when the patient was checked on the same day, it was discovered that the hub of the device became separated from the catheter tube.The device was replaced with another drainage catheter.The device has been returned; however, as of the date of this report, the investigation and evaluation is ongoing.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A review of the dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.Clinical assessment:the physician stated there were no procedural difficulties and there is no evidence the device was damaged at the time of placement.At this time, clinical assessment cannot eliminate any possible causes for the separated hub such as patient mobility, medical procedure, appropriateness of the device, patient behavior, patient environment, device failure, or manufacturing related causes.One 8.5fr drainage catheter was returned.The flare appeared to have pulled out of the hub.A small piece of the flare appears to have torn off.Upon disassembly of the fitting, the missing piece of the flare was noted on the distal end of the fitting.Evidence of biomatter was noted on the catheter, indicating it was likely used.No damage except for that to the flare was noted.The catheter outer diameter, cap inner diameter, and flare diameter were all found to be within cook's manufacturing specifications.However, the flare could have been distorted during assembly or during the procedure when it pulled out of the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the main device history record and subassembly work orders showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for lot number 8352825 and was not related to this complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, possible root causes are product use or handling related-user technique and manufacturing related-operator related.Potential contributing factors include manufacturing error, unexpectedly high forces during procedure or use, damage during shipping, handling, or device preparation, and user technique.An inadequate flare is possibly the cause for this failure, however higher forces than normal could also possibly result in the failure.The appropriate personnel have been notified, and this failure mode will continue to be trended.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A review of the dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.Clinical assessment:the physician stated there were no procedural difficulties and there is no evidence the device was damaged at the time of placement.At this time, clinical assessment cannot eliminate any possible causes for the separated hub such as patient mobility, medical procedure, appropriateness of the device, patient behavior, patient environment, device failure, or manufacturing related causes.One 8.5fr drainage catheter was returned.The flare appeared to have pulled out of the hub.A small piece of the flare appears to have torn off.Upon disassembly of the fitting, the missing piece of the flare was noted on the distal end of the fitting.Evidence of biomatter was noted on the catheter, indicating it was likely used.No damage except for that to the flare was noted.The catheter outer diameter, cap inner diameter, and flare diameter were all found to be within cook's manufacturing specifications.However, the flare could have been distorted during assembly or during the procedure when it pulled out of the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the main device history record and subassembly work orders showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for lot number 8352825 and was not related to this complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, possible root causes are product use or handling related-user technique and manufacturing related-operator related.Potential contributing factors include manufacturing error, unexpectedly high forces during procedure or use, damage during shipping, handling, or device preparation, and user technique.An inadequate flare is possibly the cause for this failure, however higher forces than normal could also possibly result in the failure.The appropriate personnel have been notified, and this failure mode will continue to be trended.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7336024
Report Number1820334-2018-00655
Device Sequence Number10831499
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)201106(10)8352825
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;